Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
tp130

Adapelene 0.3 Gel Reaction

Recommended Posts

I am in need of some help. Last week I was prescribed by my dermatologist Adapelene 0.3% gel. I used it as she suggested, every other night, and put moisturizer on and even bought a gentle cleanser. It was fine the first four days, but three days ago the skin under my eyes started to burn. Even when I put on sunscreen, used makeup remover, it stung. The next day the stinging had moved to my cheeks, and my skin around my eyes and cheeks stung. Yesterday I woke up with the same stinging and my under eye area had swollen so much. Today I wake up and my eyelids have swollen so much it is hard to keep them up. I tried using the CeraVE ointment to help, but nothing is working. Today nothing is stinging but my entire face is itching. and red and blotchy. I am worried I am having an allergic reaction especially since my upper and lower eye skin areas are so swollen my face doesn't look like me anymore. I haven't been able to wear makeup for four days because my face will sting if it goes near it. Has anyone had these things happen with Adapelene? Would you suggest I go to the ER for the swelling since it may be an allergic reaction? Also, if anyone has had these reactions what helps to make the swelling go down? Also, my skin is so dry- it feels like I have eczema though I have never had that before. Help!

Link to comment
Share on other sites

Apply nonfat buttermilk with active charcoal, all over face for 15-20 min
do every 2 days
most likely it was allergic reaction
your skin might be very sensitive to this kind of product

Link to comment
Share on other sites

You need to stop using the Adapalene and go see your physician or pharmacist. It may be an allergic reaction. If so, you can buy hydrocortisone cream 1%  at the drugstore that will help with the inflammation and dryness. Put this on the affected areas twice a day morning and night until the swelling goes down. 

Link to comment
Share on other sites

i had similar happen when i used tazorac...i had more intense burning at first tho...i waited a week or two to go to a doctor tho, and i think you should get to one immediately and stop the adapalene...i dont look like me either but hopefully your reason for not looking like yourself and the swelling is because it is a true allergic reaction..i dont think it was that simple in my case, but it is something i thought about because my whole face was so swelled looking and felt and still feels awfully uncomfortable... and when i went to a burn center (thought about going to the er..wish i had in the very beggining but now its too late) they took my picture for record and i looked like i needed an epipen...im surprised noone threw an oral steroid down my throat quite honestly....the topical cortisone cream i was given at my second doc  only made things worse and made me break out and itch like crazy...but again, it may work for you..i cant be 100% certain of what you are dealing with...just do what feels right and get to a doc


i see this was posted awhile ago..were you able to get help?? im quite curious

Link to comment
Share on other sites

On 6/4/2017 at 6:43 PM, AhaGuru said:

Apply nonfat buttermilk with active charcoal, all over face for 15-20 min
do every 2 days
most likely it was allergic reaction
your skin might be very sensitive to this kind of product

May I ask why you suggest this? 
On 6/3/2017 at 0:50 PM, tp130 said:

I am in need of some help. Last week I was prescribed by my dermatologist Adapelene 0.3% gel. I used it as she suggested, every other night, and put moisturizer on and even bought a gentle cleanser. It was fine the first four days, but three days ago the skin under my eyes started to burn. Even when I put on sunscreen, used makeup remover, it stung. The next day the stinging had moved to my cheeks, and my skin around my eyes and cheeks stung. Yesterday I woke up with the same stinging and my under eye area had swollen so much. Today I wake up and my eyelids have swollen so much it is hard to keep them up. I tried using the CeraVE ointment to help, but nothing is working. Today nothing is stinging but my entire face is itching. and red and blotchy. I am worried I am having an allergic reaction especially since my upper and lower eye skin areas are so swollen my face doesn't look like me anymore. I haven't been able to wear makeup for four days because my face will sting if it goes near it. Has anyone had these things happen with Adapelene? Would you suggest I go to the ER for the swelling since it may be an allergic reaction? Also, if anyone has had these reactions what helps to make the swelling go down? Also, my skin is so dry- it feels like I have eczema though I have never had that before. Help!

It might not be an actual allergic reaction but the response you had is definitely your body's way of telling you to get that foreign substance off of you. Some doctors will tell you to keep going with the treatment and things will get better. But that is not a normal response. Follow your instincts...If I were you I would throw it in the trash and use nothing but alcohol free, chemical free products for awhile while just spot treating any pimples. 
Link to comment
Share on other sites

9 hours ago, Yola4 said:
May I ask why you suggest this?  It might not be an actual allergic reaction but the response you had is definitely your body's way of telling you to get that foreign substance off of you. Some doctors will tell you to keep going with the treatment and things will get better. But that is not a normal response. Follow your instincts...If I were you I would throw it in the trash and use nothing but alcohol free, chemical free products for awhile while just spot treating any pimples. 
Buttermilk is for calming down skin and charcoal for allergic reaction and reducing swelling
Link to comment
Share on other sites

11 minutes ago, AhaGuru said:
9 hours ago, Yola4 said:
May I ask why you suggest this?  It might not be an actual allergic reaction but the response you had is definitely your body's way of telling you to get that foreign substance off of you. Some doctors will tell you to keep going with the treatment and things will get better. But that is not a normal response. Follow your instincts...If I were you I would throw it in the trash and use nothing but alcohol free, chemical free products for awhile while just spot treating any pimples. 
Buttermilk is for calming down skin and charcoal for allergic reaction and reducing swelling
Ah...ok. I've heard of The buttermilk but not the charcoal. Interesting, I'll have to check into it.
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×